# SDR CA090205005

- Difficulty date: February 4, 2009
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Hofflu H36DIMONA
- Engine: Rotax ROTAX914
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 888364
- Condition: Cracked
- Location: Engine
- Part time: 348 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

OIL LEAKING FROM UPPER REAR CYLINDER HOLD DOWN STUD.  THE OIL WAS FOUND TO RUN DOWN THE STUD AND EXIT ONTO THE CYLINDER FINS.  OIL LEAK WAS ONLY NOTICED AT HIGHER TEMPS, AREA WOULD STAY CLEAN AT NORMAL RUN-UP CONDITIONS.  THIS LEAK IS UNUSUAL AS THE STUD DOES NOT PROTRUDE INTO THE CASE (SO NO O-RING OR SEALANT IS REQUIRED). CASE WAS DISASSEMBLED AND NDT LOCATED THE CRACK ON THE INSIDE WEBBING OF THE CENTER CRANKSHAFT JOURNAL.  CRACK WAS NOT VISUALLY DETECTABLE AND DID NOT CONTINUE TO THE OUTSIDE SURFACE OF THE CRANKCASE.  CRANKCASE TO BE REPLACED WITH NEW.
